Alert archive / Missouri / Wind Advisories in 2024
Wind Advisory 7, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Apr 16, 2024, 3:33 AM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 11 counties in Missouri. It took effect at Apr 16, 2024, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2024, 3:33 AM CDT (08:33 UTC)
- In effect from
- Apr 16, 2024, 9:00 AM CDT
- Expired
- Apr 16, 2024, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Cedar County, MO, Dade County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, Polk County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted.
507 WWUS73 KSGF 160833 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 333 AM CDT Tue Apr 16 2024 KSZ073-097-101-MOZ055-066>068-077>079-088>090-094-170000- /O.NEW.KSGF.WI.Y.0007.240416T1400Z-240417T0000Z/ Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton- Cedar-Polk-Jasper-Dade-Greene-Lawrence- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Aurora, Mount Vernon, and Marionville 333 AM CDT Tue Apr 16 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Kansas and central, southwest and west central Missouri. * WHEN...From 9 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
866 WWUS73 KSGF 161512 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1012 AM CDT Tue Apr 16 2024 KSZ073-097-101-MOZ055-066>068-077>079-088>090-094-170000- /O.CON.KSGF.WI.Y.0007.000000T0000Z-240417T0000Z/ Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton- Cedar-Polk-Jasper-Dade-Greene-Lawrence- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Aurora, Mount Vernon, and Marionville 1012 AM CDT Tue Apr 16 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of southeast Kansas and central, southwest and west central Missouri. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Titus
723 WWUS73 KSGF 162356 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 656 PM CDT Tue Apr 16 2024 KSZ073-097-101-MOZ055-066>068-077>079-088>090-094-170100- /O.EXP.KSGF.WI.Y.0007.000000T0000Z-240417T0000Z/ Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton- Cedar-Polk-Jasper-Dade-Greene-Lawrence- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Aurora, Mount Vernon, and Marionville 656 PM CDT Tue Apr 16 2024 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Winds will continue to decrease through the rest of the evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Apr 16, 1:05 AM CDT, 2 hours 28 minutes earlier. Its key messages:
- Potential for isolated to scattered strong to severe thunderstorms across the area today. Large hail and damaging winds the primary risks. Confidence remains limited. Stay tuned for updates.
- Windy conditions will develop on today with south winds gusting up to 40-50+ mph at times.
- Strong to severe thunderstorms possible on Thursday.
Area forecast discussion, Apr 16, 1:05 AM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Springfield MO 105 AM CDT Tue Apr 16 2024 .KEY MESSAGES... - Potential for isolated to scattered strong to severe thunderstorms across the area today. Large hail and damaging winds the primary risks. Confidence remains limited. Stay tuned for updates. - Windy conditions will develop on today with south winds gusting up to 40-50+ mph at times. - Strong to severe thunderstorms possible on Thursday. && .SHORT TERM /THROUGH WEDNESDAY/... Issued at 137 PM CDT Mon Apr 15 2024 This evening into tonight: A warm front is currently sitting across the highway 54 corridor and slowly drifting northward. Some convection may fire along the front, bringing a risk for 1" hail, but chances that storms fire in our CWA are less than 20%. Overall severe risk is less given conditionality of severe threat, small area and time window where storms may develop, and limited chances for convection to initiate in the first place. Overnight tonight may see some patches of rain move through, but most locations should stay dry. For Tuesday, the strong, stacked low pressure system that is driving short term conditions will shift from NE to IA, this results in the CWA bring between better forcing further north closer to the low and further south where better instability should exist. In fact, the mid-level jet right exit region will be over the CWA, resulting in upper confluence and downward motion. The airmass will not feature a lot of moisture throughout the profile and a dry line will surge in from the west, further reducing potential for sustained convection and limiting coverage. But, if convection can become established and enough instability can develop, shear will be strong (deep layer shear around 70 kts) so severe storms will be possible. Current thinking is that the best potential for storms will be over the northeastern and eastern CWA in the afternoon and evening, but still featuring limited PoPs of <50% over most of the area. Main hazards would be large hail and damaging winds. There remains considerable uncertainty on the coverage and potential for storms, the amount of instability that can be realized, and resulting hazards. Stay tuned for updates. The greater likelihood of impacts lies with gusty southerly winds on Tuesday, especially over the western CWA where the dry line moves through earlier in the day, resulting in increased mixing. Could see gusts of 45-55 mph along and west of Highway 65. There may also exist a fire weather threat over the west depending on the level of mixing and surface RH values. HRRR shows RH values into the teens in the afternoon west of Highway 65. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Issued at 137 PM CDT Mon Apr 15 2024 Wednesday will see breezy westerly winds, highs in the 70s to mid 80s, and sunny skies. For Thursday, SPC has the equivalent to a slight risk over the southwestern CWA. Guidance shows a warm front across the area with a surface low moving up the front in the afternoon as shortwave energy moves through. There is considerable uncertainty in how much morning precipitation will be around and resulting afternoon instability. Current forecast calls for highs ranging from the low 70s NW to the mid 80s S. If ideal conditions can develop, deep layer shear around 50 kts with favorable arcing hodographs and SBCAPE values up to around 2,000 J/kg are possible. Severe weather with all hazard modes would be possible. Stay tuned. Unsettled conditions are possible Friday and Saturday with 20-30% chances for showers and highs in the 50s and 60s. Sunday and Monday look dry with highs in the 60s. && .AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 105 AM CDT Tue Apr 16 2024 Surface low pressure is moving east across the central Plains early this morning. Gusty southerly winds will develop early this morning and increase into the afternoon hours. Moisture is also increasing across the area and MVFR ceilings will develop this morning. Scattered showers and isolated thunderstorms are currently occurring across portions of southeastern Kansas and northern eastern Oklahoma early this morning, this activity could affect the TAFs overnight but better chances are for it to stay south and west of the area. A cold front is moving east across western Kansas currently and thunderstorms are developing along the front. This activity will move east the rest of the overnight hours and will start to move into the area this morning with scattered showers and storms possible. The storms may weaken as they move into the area later this morning but additional shower and storm development will be possible this afternoon into early this afternoon generally west of Highway 65. A drier air mass will move into the area behind the front with clouds clearing and VFR conditions returning. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Titus LONG TERM...Titus AVIATION...Wise
Hazardous weather outlook, Apr 16, 3:31 AM CDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 331 AM CDT Tue Apr 16 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170845- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 331 AM CDT Tue Apr 16 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated non thunderstorm wind risk. Elevated to significant fire weather risk. Limited hail risk. Limited thunderstorm wind damage risk. Limited tornado risk. Limited lightning risk. DISCUSSION... Storms have developed across central Kansas and will continue to develop and move east into the area this morning and across the area before exiting early this evening. There is the potential for some strong to severe storms with this activity with large hail up to the size of golf balls and damaging wind gusts as the primary risks. There is a low risk for a brief tornado across the eastern Missouri Ozarks late this afternoon into early this evening. Gusty southwesterly winds will develop this morning and continue through this afternoon. Gusts up to 35 to 50 mph will occur at times, with the strongest winds occurring west of Highway 65. A drier air mass will move into southeastern Kansas and far western Missouri this afternoon behind the storms. Elevated to significant fire weather danger will be possible along and west of I-49 this afternoon into early this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorm chances return Wednesday night into Thursday. There is the potential for a few strong to severe thunderstorms with this activity. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this morning into early this evening for portions of central Missouri and the eastern Missouri Ozarks. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 10:55 AM CDT | Red Flag Warning | SGF | Bourbon, Cherokee, Crawford | 9 hr |
| Apr 16, 1:42 PM CDT | Special Weather Statement | SGF | Texas | 33 min |
| Apr 16, 2:00 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 28 min |
Nearby
Wind Advisories in Missouri, 2024Wind Advisories in Kansas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.